MAUDE Adverse Event Report: ARTHREX, INC. SHEATH,HF,TAP/FEN,2 STPCK F/4.8MM SCOPE; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. SHEATH,HF,TAP/FEN,2 STPCK F/4.8MM SCOPE; ACCESSORIES, ARTHROSCOPIC
Model Number SHEATH,HF,TAP/FEN,2 STPCK F/4.8MM SCOPE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the tip of the device broke off.The surgeon decided to not remove the fragment as removing the tip would cause more risk to the patient.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The initial allegation states that the tip of the device broken off.This was partially confirmed as the manufacturer¿s evaluation revealed the distal tip of the sheath is damaged and only a small part of the distal tip is broken off.The whole sheath shows strong traces of usage.There are deep scratches, dents and deformations in the outer tube of the sheath at the distal end.The strong deformation which could be detected on the distal end indicate that the damages were caused by customer damage by applying too much force on the sheath during usage time or by a handling error.Most probably, the sheath was hit or fell down by mistake or the distal end of the sheath got in contact with another sharp instrument.

Brand Name
SHEATH,HF,TAP/FEN,2 STPCK F/4.8MM SCOPE
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10443186
Report Number1220246-2020-02087
Device Sequence Number2452452
Product Code NBH
UDI-Device Identifier00888867206984
UDI-Public00888867206984
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSHEATH,HF,TAP/FEN,2 STPCK F/4.8MM SCOPE
Device Catalogue NumberAR-3373-5002
Device Lot Number1460192
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/07/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;